Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 20, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 11, 2019, 3:56 PM EDT for Palm Beach County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2019, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 11, 2019, 4:27 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 96 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641
WUUS52 KMFL 111956
SVRMFL
FLC099-112045-
/O.NEW.KMFL.SV.W.0020.190611T1956Z-190611T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
356 PM EDT Tue Jun 11 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Southeastern Palm Beach County in southeastern Florida...
* Until 445 PM EDT.
* At 356 PM EDT, a severe thunderstorm was located 12 miles west of
Loxahatchee NWR, or 15 miles northwest of Coral Springs, moving
northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wellington and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2634 8037 2639 8057 2670 8046 2660 8016
TIME...MOT...LOC 1956Z 207DEG 9KT 2644 8043
HAIL...1.00IN
WIND...60MPH
$$
MM2 follow-up statements
584
WWUS52 KMFL 112015
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
415 PM EDT Tue Jun 11 2019
FLC099-112045-
/O.CON.KMFL.SV.W.0020.000000T0000Z-190611T2045Z/
Palm Beach FL-
415 PM EDT Tue Jun 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN PALM BEACH COUNTY...
At 415 PM EDT, a severe thunderstorm was located 9 miles west of
Loxahatchee NWR, or 15 miles southwest of Wellington, moving
northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wellington and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2637 8034 2646 8052 2670 8045 2660 8016
TIME...MOT...LOC 2015Z 212DEG 10KT 2649 8039
HAIL...1.00IN
WIND...60MPH
$$
MM100
WWUS52 KMFL 112027
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
427 PM EDT Tue Jun 11 2019
FLC099-112036-
/O.CAN.KMFL.SV.W.0020.000000T0000Z-190611T2045Z/
Palm Beach FL-
427 PM EDT Tue Jun 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm and a
Significant Weather Advisory is in effect.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2637 8034 2646 8052 2670 8045 2660 8016
TIME...MOT...LOC 2026Z 207DEG 9KT 2652 8037
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:52 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 11, 3:52 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Miami FL 352 PM EDT Tue Jun 11 2019 .DISCUSSION... Short term (Tonight-Thursday): model data and satellite imagery show a weakening upper trough across the region, while a longwave trough develops over the SE states. Meanwhile, a weak sfc boundary slowly migrates southward across the peninsula, and expected to settle somewhere over Central Florida later in the work week. WV imagery and sounding data also depict a slightly drier airmass today compared to previous days, but still with PWATS over 1.5 inches. Thus, there is still plenty of low level moisture for at least scattered showers/thunderstorm activity to develop each afternoon. The influence of the aforementioned trough systems will keep SoFlo under shifting wind regimes between southerly to southwesterly flow through the short term. This synoptic setup will result in continuing shower and thunderstorm activity favoring development in the late morning hours over interior and SW areas of SoFlo, then moving across the east Atlantic/Miami metro areas in the afternoon. Main weather hazards will continue to be potential for lightning strikes, heavy downpours and localized flooding, and can't rule out occasional hail despite not having the ideal vertical temp profile for it this time of the year. Expect temperatures to remain above normals with the prevailing southerly component in the sfc winds, along with heat indices reaching or surpassing 100 degrees at times. Long term (Friday-Monday): models show a shift in the upper level pattern with a longwave trough over the SE states gradually pushing NE and pushing an associated sfc boundary into Central Florida by Friday. But this boundary will quickly break down and possibly dissipate by Sat-Sun time frame, and allowing for high pressure to finally re-establish across the area. This will translate into backing winds to a more E/SE flow, and a return to a more typical sea breeze dominated weather pattern. However, with enough lingering moisture, daytime heating combines with sea breeze circulations should provide enough BL instability for afternoon scattered coverage of showers and storms to continue through early next week. Best chances will shift back to interior areas, then moving over to Gulf coast areas as the east coast sea breeze becomes dominant. Temperatures should begin to moderate back to normals as the easterly flow returns, but some interior locations could continue to experience above normal values, along with heat indices reaching or surpassing 100 degrees at times. && .MARINE... Expect shower and thunderstorm activity across the coastal waters to continue through the forecast period, especially in the afternoon and early evening hours. Frequent lightning, gusty winds, and locally higher seas will accompany the strongest cells. Outside of storms, boating conditions should remain relatively benign. && .AVIATION... Convective initialization is already occurring across the area. A few SHRA have also developed over the east coast. While the majority of the TSRA should be along the western edge of the east coast metro area, it is highly likely they will be close enough to impact the TAF sites, thus keeping the VCTS in the TAFs. Conditions should improve this evening. by tomorrow afternoon, another round of TSRA is possible, so a prob30 group has been added for MIA and FLL. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 75 91 76 91 / 30 40 30 60 Fort Lauderdale 78 89 79 89 / 20 40 30 60 Miami 78 90 78 90 / 20 30 20 60 Naples 75 90 76 90 / 10 20 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...17/AR AVIATION...SI
Hazardous weather outlook, Jun 11, 7:08 AM EDT, 8 hours 48 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 708 AM EDT Tue Jun 11 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 112315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 708 AM EDT Tue Jun 11 2019 ...THUNDERSTORMS POSSIBLE TODAY ACROSS SOUTH FLORIDA... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms will be possible across the region this afternoon, mainly over the interior and east coast metro areas. Lightning, gusty wind, and the primary hazards. Waterspouts: Waterspouts are possible for all South Florida waters. Wind: Thunderstorm wind gusts of 45 to 50 mph are possible today. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Maximum afternoon heat index readings in the lower to mid 100s will continue across portions of South Florida through late week. Thunderstorms will continue to be possible through the week and into the weekend. Lightning along with urban flooding of roadways in low laying and poor drainage areas will be the primary hazards. Stronger storms may also bring the potential for strong gusty wind and hail. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and waterspouts to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 11, 2:58 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Miami FL
258 PM EDT Tue Jun 11 2019
FLZ070-071-073-111945-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
258 PM EDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST MIAMI-DADE AND
SOUTHWEST BROWARD COUNTIES UNTIL 345 PM EDT...
* At 257 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
south of Miccosukee Service Plaza to 13 miles northeast of
Dade-Collier Training Airport to near Miccosukee Resort. Movement
was northeast at 10 mph.
* Small hail and wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator
Alley, Intersection Alligator Alley And Miami Canal and West
Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2618 8081 2617 8045 2590 8043 2577 8055
2588 8073 2601 8089
TIME...MOT...LOC 1857Z 210DEG 10KT 2606 8084 2594 8070 2580 8054
BAXTERSpecial weather statement, Jun 11, 3:11 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Tue Jun 11 2019
FLZ067-068-168-112015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
311 PM EDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 415 PM EDT...
* At 310 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Palm
Beach Gardens to 8 miles northwest of Loxahatchee NWR. Movement was
northeast around 10 mph.
* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach,
Greenacres, Royal Palm Beach, North Palm Beach, Lake Park,
Haverhill, Loxahatchee NWR, Schall Circle, Royal Palm Estates, Lake
Belvedere Estates, Golden Lakes, Loxahatchee Groves, The Acreage,
Lakeside Green, Plantation Mobile Home Park, Stacey Street and
Florida Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2684 8006 2678 8032 2647 8048 2646 8025
2666 8013
TIME...MOT...LOC 1910Z 213DEG 13KT 2681 8013 2655 8035
BAXTERSpecial weather statement, Jun 11, 3:34 PM EDT, 22 minutes before
Special Weather Statement National Weather Service Miami FL 334 PM EDT Tue Jun 11 2019 FLZ067-071-112015- Inland Broward County FL-Inland Palm Beach County FL- 334 PM EDT Tue Jun 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 415 PM EDT... * At 334 PM EDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Mile Marker 30 On Alligator Alley, or 14 miles west of Coral Springs, moving northeast at 10 mph. * Dime size hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2623 8047 2627 8061 2657 8058 2645 8026 TIME...MOT...LOC 1934Z 205DEG 9KT 2633 8050 MM
Special weather statement, Jun 11, 3:39 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Miami FL 339 PM EDT Tue Jun 11 2019 FLZ067-112030- Inland Palm Beach County FL- 339 PM EDT Tue Jun 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PALM BEACH COUNTY UNTIL 430 PM EDT... * At 339 PM EDT, Doppler radar was tracking a strong thunderstorm near Holey Land Wildlife Refuge, or 12 miles south of South Bay, moving northeast at 10 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Belle Glade. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2640 8059 2647 8074 2678 8063 2665 8036 TIME...MOT...LOC 1939Z 205DEG 9KT 2648 8065 MM
Local storm report, Jun 11, 3:47 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT TUE JUN 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL WELLINGTON 26.67N 80.26W
06/11/2019 E1.00 INCH PALM BEACH FL TRAINED SPOTTER
&&
EVENT NUMBER MFL1900096
COHENLocal storm report, Jun 11, 3:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT TUE JUN 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG WELLINGTON 26.67N 80.26W
06/11/2019 PALM BEACH FL TRAINED SPOTTER
TREE LIMBS OF SMALL TO MEDIUM SIZE DOWNED BY
THUNDERSTORM WIND GUSTS.
&&
EVENT NUMBER MFL1900097
COHENThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:04 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Jun 10, 9:13 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jun 11, 5:06 AM EDT | Special Weather Statement | MFL | Monroe | 24 min |
| Jun 11, 2:44 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Jun 11, 2:58 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jun 11, 3:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 64 min |
| Jun 11, 3:23 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| Jun 11, 3:34 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 11, 3:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jun 11, 3:40 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Jun 11, 4:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Jun 11, 5:56 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Jun 11, 7:11 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.